Spontaneous posterior fossa hemorrhage associated with low-molecular weight heparin in an adolescent recently diagnosed with posterior reversible encephalopathy syndrome: case report and review of the literature.
Аннотация
BACKGROUND
Posterior reversible encephalopathy syndrome (PRES) constitutes a well-described clinical entity, classically entailing characteristic edematous lesions on imaging studies in a patient with altered mental status, visual disturbances, headache, and seizures. PRES is reversible in the vast majority of cases, although progression to ischemia and hemorrhage has been documented.
METHODS
We report a case of a 16-year-old male with chronic renal failure who developed PRES during a hypertensive crisis. The hypertension was successfully managed and PRES-associated symptomatology showed complete regression. However, approximately 2 months later, the patient returned with a spontaneous posterior fossa hemorrhage. Two weeks before this second admission, treatment with low-molecular weight heparin had been initiated. The patient finally succumbed, despite surgical evacuation. The pertinent literature is reviewed.
CONCLUSION
We suggest that the administration of low-molecular weight heparin in the setting of recent PRES might increase the risk for the development of intracranial hemorrhage.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.